MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Device Embedded In Tissue or Plaque (3165)
Date of Event 01/15/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire broke off.The target lesion area was located in a mildly tortuous and severely calcified artery.A 1.50mm peripheral rotalink plus was selected for use along with a peripheral rotawire.During the procedure, the lesion was so severe that the device failed to advance.Subsequently, after two rotational runs of rotablator, it was noted that the wire snapped off at the end of the catheter and part of it remained inside the patient's body.The procedure was not completed.The patient was sent for a procedure to retrieve device fragments and it was successful.The patient was stable after the procedure.
 
Event or Problem Description
It was reported that the wire broke off.The target lesion area was located in a mildly tortuous and severely calcified artery.A 1.50mm peripheral rotalink plus was selected for use along with a peripheral rotawire.During the procedure, the lesion was so severe that the device failed to advance.Subsequently, after two rotational runs of rotablator, it was noted that the wire snapped off at the end of the catheter and part of it remained inside the patient's body.The procedure was not completed.The patient was sent for a procedure to retrieve device fragments and it was successful.The patient was stable after the procedure.It was further reported that the rotawire broke off during preparation and it was not inserted into the patient.The patient was sent to the hospital in a non-emergent/out-patient setting.
 
Additional Manufacturer Narrative
B1.Adverse event/product prob: updated from adverse event and product problem to product problem.B2.Outcomes attrib to adv event: updated from required intervention to prevent permanent impairment to not applicable.F10.Patient codes: updated from device fragments in patient 3165 to no consequences or impact to patient - 2199.H1: type of reportable event: updated from serious injury to malfunction.

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9632263
Report Number2134265-2020-00471
Device Sequence Number14120272
Product Code MCW
UDI-Device Identifier08714729838906
UDI-Public08714729838906
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0024421604
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/27/2020
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR